Thunderstorm Wind, Williams
- When
- June 26, 10:30 PM EST to 10:31 PM EST
- Where
- Williams County, 0.86 mi NW of Montpelier
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.590, -84.610
One tree reported down.
A line of thunderstorms developed over southeast Wisconsin / northern Illinois before moving south-southeast across Lake Michigan and into the region. Bowing segments were embedded within the line which produced damage across southern Lower Michigan and northern Indiana generally along and north of US Highway 30.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
A line of thunderstorms developed over southeast Wisconsin / northern Illinois before moving south-southeast across Lake Michigan and into the region. Bowing segments were embedded within the line which produced damage across southern Lower Michigan and northern Indiana generally along and north of US Highway 30. The combination of low and mid level jet and an associated mesoscale convective vortex aided in the development of strong and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 6:01 PM EST, 4 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Northern Indiana 701 PM EDT Fri Jun 26 2020 .SYNOPSIS... Issued at 423 PM EDT Fri Jun 26 2020 Showers and thunderstorms are expected through the overnight hours. Some storms may be strong to severe through later tonight, with damaging winds and heavy rain the primary threat. Large hail and minor flooding are also possible. Chances for showers and thunderstorms continue into the weekend. Highs Saturday and Sunday will be in the 80s. Lows tonight will be in the 70s. && .SHORT TERM...(This Evening through Saturday) Issued at 423 PM EDT Fri Jun 26 2020 The primary severe weather threat will be focused on later this evening with the main front. A few isolated strong to severe storms are possible before the main boundary moves in later this evening. Of course all is going to depend on how things evolve upstream within the warm sector and how far north the warm front makes it given ongoing precipitation from the decaying MCV from this morning (mainly to the north/east). Across our southwest cloud cover has somewhat begun to scatter out, which has yielded ML CAPE around 1500- 2000 J/KG. Confidence re: severe weather potential is greatest with the main front later this evening, however there is uncertainty regarding how widespread the strongest storms will be. We're fighting the loss of daytime heating when the front arrives, and it may not be all that great of instability in the north given ongoing precipitation/cloud cover. However, stronger dynamics with the system and the more favorable surface-based environment across the west/southwest may be sufficient to overcome that limitation. Bulk shear is still expected to be around 35-40 knots, with around 1000-2000 J/Kg MLCAPE, but a lot will depend on how the ingredients come together. For now, SPC has maintained the enhanced risk/slight risk, and issued a watch to our western border. Main threats for us would be damaging winds, large hail, and heavy rain/localized flooding (generally limited to most intense areas of rainfall). An isolated tornado cannot be ruled out. Expect the cold front to sag southeastward overnight and eventually stall. It may end up southeast of our forecast area, it might be slightly over our southern CWA. For now, kept chance to likely pops through the day Saturday, with better chances along/south of US 24. SPC has us in a marginal risk for severe weather, but at this point confidence is low in how it shakes out given uncertainties with the front location. && .LONG TERM...(Saturday Night through Friday) Issued at 423 PM EDT Fri Jun 26 2020 Lower confidence in this long term forecast as a lot will depend on where the cold front becomes stationary, and then after that how far back northward the boundary moves as a warm front later in the period. So have generally consensus chance pops through the week associated with the location of this feature. Complicated upper level pattern, with a ridge over our CWA and an upper level low over Ontario and Quebec. Models attempt to break down this ridge on the western periphery Monday into Wednesday, and bring the upper level low down into the NE CONUS/lower Great Lakes. Have the best chances for showers and thunderstorms more towards the south and west through that time frame. Highs will be in the 80s. Model solutions diverge dramatically after that, with the GFS keeping a trough (and more precipitation) over our CWA. The ECMWF holds firmly to the ridge however, and keeps us dry and moving the trough off the eastern seaboard. Tended towards the lower end of pops from Thursday into Friday. Kept highs in the mid to upper 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 700 PM EDT Fri Jun 26 2020 Regional radars indicating increasing thunderstorm development over northern IL and expected to progress eastward during this TAF cycle. Current trends having arrival at KSBN around 03Z and KFWA by 05-06Z. Most observations in vicinity of current storms still maintaining VFR ceilings and will continue that trend here with MVFR visibilities possible in stronger storms with heavy downpours. Thunderstorm chances diminish overnight with lingering showers still possible. Slow moving frontal boundary will bring additional chances for showers and thunderstorms again Saturday afternoon. Southwest flow through the period...increasing low level jet will bring period of LLWS to both sites tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046. && SYNOPSIS...MCD SHORT TERM...MCD LONG TERM...MCD AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous Weather Outlook National Weather Service Northern Indiana 1125 PM EDT Fri Jun 26 2020 INZ004-020-022-023-032-MIZ078-079-280330- St. Joseph IN-White-Cass IN-Miami-Grant-Cass MI-St. Joseph MI- 1125 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Showers and thunderstorms are expected through the overnight hours. A few of these storms could become strong. The primary hazards with these storms would be strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional chances for thunderstorms persist on Saturday. These storms could become strong to marginally severe with damaging wind and heavy rainfall leading to localized flooding being the primary hazards. Thunderstorms are possible on and off Sunday into Wednesday, but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ005>009-012>018-024>027-033-034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-280330- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Whitley-Allen IN-Wabash-Huntington-Wells-Adams- Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1125 PM EDT Fri Jun 26 2020 /1025 PM CDT Fri Jun 26 2020/ ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 5 AM EDT /4 AM CDT/ SATURDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional chances for thunderstorms persist on Saturday. These storms could become strong to marginally severe with damaging wind and heavy rainfall leading to localized flooding being the primary hazards. Thunderstorms are possible on and off Sunday into Wednesday, but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ003-MIZ077-280330- La Porte-Berrien- 1125 PM EDT Fri Jun 26 2020 /1025 PM CDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Showers and thunderstorms are expected through the overnight hours. A few of these storms could become strong. The primary hazards with these storms would be strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday, then again Sunday night into Wednesday. Severe weather is not expected. There is a moderate swim risk for Lake Michigan beaches along Berrien County on Saturday. Breaking waves and currents are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-280330- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1125 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Showers and thunderstorms are expected through the overnight hours. A few of these storms could become strong. The primary hazards with these storms would be strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday, then again Sunday night into Wednesday. Severe weather is not expected.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 1 E BERTRAND 41.77N 86.25W
06/26/2020 BERRIEN MI PUBLIC
NUMEROUS LARGE BRANCHES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 3 ESE BUCHANAN 41.81N 86.32W
06/26/2020 M68 MPH BERRIEN MI TRAINED SPOTTER
&&Special Weather Statement National Weather Service Northern Indiana 1017 PM EDT Fri Jun 26 2020 INZ005>007-MIZ079>081-270300- Lagrange-Steuben-Elkhart-Branch-Hillsdale-St. Joseph- 1017 PM EDT Fri Jun 26 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEUBEN... NORTHEASTERN ELKHART...NORTHERN LAGRANGE...EASTERN ST. JOSEPH... BRANCH AND NORTHWESTERN HILLSDALE COUNTIES... At 1017 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Colon to near White Pigeon. Movement was east at 50 mph. Wind gusts up to 50 mph are possible with these storms. These storms will be near... Colon around 1020 PM EDT. Sturgis and Lagrange around 1035 PM EDT. Coldwater around 1040 PM EDT. Quincy around 1045 PM EDT. Litchfield around 1055 PM EDT. Hillsdale and Jonesville around 1100 PM EDT. This includes the following highways... Interstate 69 in Indiana between mile markers 354 and 357. Interstate 69 in Michigan between mile markers 1 and 19. Interstate 80 in Indiana between mile markers 101 and 145. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 500 AM EDT for north central and northeastern Indiana...and southeastern and southwestern Michigan. LAT...LON 4203 8453 4159 8517 4171 8584 4205 8534 TIME...MOT...LOC 0217Z 277DEG 43KT 4200 8533 4176 8569 HAIL...0.25 WIND...50MPH JBALL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 2 WSW GOSHEN 41.57N 85.88W
06/26/2020 E53 MPH ELKHART IN TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 1 E PLYMOUTH 41.35N 86.29W
06/26/2020 MARSHALL IN PUBLIC
TREE AND SHINGLE DAMAGE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG 2 SE LAKE GAUGE 41.69N 85.08W
06/26/2020 STEUBEN IN EMERGENCY MNGR
TREE DOWN AND POWER IS OUT.
&&
BROWNThe Northern Indiana radar (KIWX), 94 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
4 thunderstorm wind. Local standard time, as filed.
One tree reported down.
Power lines were reported down. Time was estimated from radar.
Spotter reported three large tree limbs were snapped.
Spotter reported powerlines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2020Every state in 2020This day in weather historyWarnings in Ohio, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904439, 904442, 904443, 904444.